Thunderstorm Wind, Love
- When
- July 1, 2:42 PM CST
- Where
- Love County, 2.87 mi W of Rubottom
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.940, -97.510
Power lines downed near Courtney.
An area of storms formed ahead of a stationary front in south central Oklahoma on the afternoon of the 1st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An area of storms formed ahead of a stationary front in south central Oklahoma on the afternoon of the 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 1, 1:48 PM CST, 54 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 248 PM CDT Sun Jul 1 2018 .DISCUSSION... No changes to 1:19 PM AFD... On average, early afternoon temperatures (1 pm) are 5 to 15 degrees cooler than yesterday at this time. This is mainly a result of morning convection and extensive cloud cover. Much of the morning precipitation over central and north central Oklahoma has either weakened or developed to the east and south. For this afternoon and evening, three features should aid in thunderstorm development. First, there is an outflow boundary that is aiding in current storm development across south central Oklahoma. Second, a MCV that is drifting slowly northeast near our Texas counties. Lastly, a weak cold front draped across west central/northwest Oklahoma. Based on current radar trends and other factors, southern Oklahoma and western north Texas will have the best opportunity for showers and storms through the early to mid evening. Unlike yesterday, do not expect an organized area to develop and move/propagate over a large area. The stronger storms will certainly produce very heavy rain along with a risk of strong to perhaps damaging winds. Later this evening and overnight, it's possible that more storms may form across northern Oklahoma, as low level winds back and increase. Models also show storm development across southwest Texas that may reach our western north Texas counties late tonight. It still appears that most of Monday and Tuesday will be dry with a return of much warmer/hotter temperatures. The center of a mid level ridge, currently over the mid Atlantic and Northeast U.S., will build to the west during the mid to later part of this week. Meanwhile, an easterly wave may increase chances of showers across mainly southern Oklahoma and north Texas on Wednesday. Perhaps by next weekend, the ridge will build far enough west, that evening storms to our west and north may enter northern Oklahoma during the overnight/early morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 94 74 97 / 30 10 10 0 Hobart OK 74 98 75 101 / 30 10 10 0 Wichita Falls TX 75 101 76 104 / 40 10 10 0 Gage OK 71 95 72 98 / 20 10 20 0 Ponca City OK 74 93 74 95 / 20 10 10 0 Durant OK 76 99 75 97 / 20 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous Weather Outlook National Weather Service Norman OK 1144 AM CDT Sun Jul 1 2018 OKZ004>048-050>052-TXZ083>090-021115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1144 AM CDT Sun Jul 1 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Thunderstorms will be possible this afternoon and tonight across portions of the area. A few strong to severe thunderstorms will be possible this afternoon across southern Oklahoma and western north Texas. The primary hazard with any severe storms will be damaging wind gusts. Further, any thunderstorm could produce very heavy rainfall resulting in some flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... A few thunderstorms are possible in northwest Oklahoma Monday evening. Thunderstorms could occur across southern Oklahoma Wednesday and Wednesday night. Thunderstorms are possible across most of the area Friday and Saturday. Severe thunderstorms are unlikely during this period. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1011 AM CDT SUN JUL 1 2018
OKZ019-020-011545-
Payne OK-Logan OK-
1011 AM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Payne and
northeastern Logan Counties Until 1045 AM CDT....
AT 1006 AM CDT, a strong thunderstorm was located 5 miles northwest
of Langston, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...
Locations impacted include...
Perkins, Langston, Coyle and Lake Carl Blackwell.
This includes Interstate 35 between mile markers 165 and 172.
LAT...LON 3589 9731 3605 9741 3615 9720 3612 9717
3599 9703
TIME...MOT...LOC 1506Z 239DEG 16KT 3600 9732
WRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1243 PM CDT SUN JUL 1 2018 TXZ089-090-011815- Clay TX-Archer TX- 1243 PM CDT SUN JUL 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR west central Clay and northeastern Archer Counties Until 115 PM CDT.... AT 1241 PM CDT, a strong thunderstorm was located near Archer City, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Locations impacted include... Archer City, Scotland and Lake Arrowhead. LAT...LON 3355 9862 3363 9873 3382 9849 3367 9829 TIME...MOT...LOC 1741Z 233DEG 22KT 3362 9863 WR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
137 PM CDT SUN JUL 1 2018
TXZ089-090-011915-
Clay TX-Archer TX-
137 PM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR southern Clay and northeastern
Archer Counties Until 215 PM CDT....
AT 135 PM CDT, strong thunderstorms were along a line extending from
5 miles north of Scotland to 7 miles southwest of Bellevue, moving
east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Henrietta, Scotland, Bellevue, Jolly, Lake Arrowhead, Bluegrove, Joy
and Vashti.
LAT...LON 3375 9864 3384 9845 3384 9842 3385 9842
3391 9829 3379 9798 3353 9798 3350 9816
TIME...MOT...LOC 1835Z 258DEG 21KT 3373 9850 3356 9811
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
220 PM CDT SUN JUL 1 2018
OKZ045-TXZ090-011945-
Jefferson OK-Clay TX-
220 PM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR south central Jefferson and east
central Clay Counties Until 245 PM CDT....
AT 218 PM CDT, a strong thunderstorm was located 7 miles northwest of
Stoneburg, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...
Locations impacted include...
Terral and Bellevue.
LAT...LON 3363 9801 3387 9814 3396 9787 3389 9780
3388 9780 3388 9782 3386 9783 3385 9787
3388 9794 3388 9796 3389 9798 3364 9798
TIME...MOT...LOC 1918Z 234DEG 23KT 3375 9800
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
247 PM CDT SUN JUL 1 2018
OKZ039-044-045-012015-
Cotton OK-Stephens OK-Jefferson OK-
247 PM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton...
southwestern Stephens and northwestern Jefferson Counties Until 315
PM CDT....
AT 244 PM CDT, a strong thunderstorm was located 5 miles west of
Hastings, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3412 9821 3424 9829 3434 9803 3422 9791
3414 9810 3415 9811 3415 9813 3411 9817
3411 9819
TIME...MOT...LOC 1944Z 240DEG 20KT 3420 9819
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
311 PM CDT SUN JUL 1 2018
OKZ045-046-050-012045-
Love OK-Carter OK-Jefferson OK-
311 PM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Love...southwestern
Carter and east central Jefferson Counties Until 345 PM CDT....
AT 307 PM CDT, strong thunderstorms were along a line extending from
near Grady to 4 miles northwest of St. Jo, moving northeast at 15
MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Healdton, Wilson, Ringling, Leon, Grady, Rubottom, Burneyville,
Cornish, Courtney and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3384 9746 3389 9745 3391 9747 3392 9750
3390 9755 3390 9759 3392 9760 3395 9759
3397 9761 3399 9767 3397 9770 3405 9773
3433 9751 3386 9726 3387 9728 3389 9731
3385 9733 3388 9733 3382 9738 3382 9743
TIME...MOT...LOC 2007Z 208DEG 13KT 3404 9768 3375 9757
11The Altus AFB radar (KFDR), 143 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
3 thunderstorm wind. Local standard time, as filed.
Power lines downed near Courtney.
Trees downed blocking road.
Trees were blown over onto power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 771635, 771636, 771637.